Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What is the cause for unconjugated hyperbilirubinemia and high ALT ?

My father has been admitted to hospital with jaundice . He has unconjugated hyperbilirubinemia and high ALT. He is also severely anaemic and in one day his haemoglobin levels dropped from 13 to 5. He had 4 units of blood to cater for this. He has high iron levels but otherwise blood tests are normal. He also has sciatica . Nobody can figure out what the problem is. He does not have enough energy to stand up and walk. He has had an xray and ultrasound both of which were normal. The next step is CT scan and bone marrow biopsy. Do you have any ideas what may be causing this?
Asked On : Thu, 25 Aug 2011
Answers:  3 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to Health Care Magic,
Thanks for your query.
It is hemolytic jaundice which has many reason.Clinical examination,lab investigations are required to find out the cause.
Kindly consult a Physician or a gastroenterologist for better management.
Thank you
Answered: Thu, 25 Aug 2011
I find this answer helpful
General & Family Physician Dr. Anand Babu M's  Response
Hi welcome to Healthcaremagic

Hi...., The above signs and symptoms are suggestive of hemolytic jaundice...
But the ccause of the jaundice need to be find out,.. only then proper treatment will be give..
hence they would be investigating to find the cause.., kindly follow the doctors suggestion..
Hope I have answered your question..

Answered: Thu, 25 Aug 2011
I find this answer helpful
Cardiologist Dr. Naresh Ruparelia's  Response
Hi well come to Hcm.
unconjugated hyper bilirubinemia suggests Haemolytic jaundice and sudden drop of
haemoglobin also suggests severe haemolysis, could be due to haemolytic disorder.
there are many conditions which lead to haemolysis of Rbcs leading to jaundice.this
can occure in entity of Haemolytic anemias,Malaria, septicemia,drug like primaquin
in pts with G6pd deficiency etc.Final conclusion will be achieved by step by step
investing only. thanks

Answered: Thu, 25 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor